MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 36 MM 12/14 M / +4; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 36 MM 12/14 M / +4; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Model Number 76539166
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/21/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed to exchange the head and the liner, due to squeaking noises and edge loading.
 
Additional Manufacturer Narrative
It was reported that revision surgery was performed to exchange the head and the liner, due to squeaking noises and edge loading.The affected biolox delta head and r3 delta ceramic liner, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported event could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Review of the instructions for use and risk management files identified the reported failure as potential adverse events.Possible causes could include but are not limited to surgical technique used, size of device or alignment.However, it was communicated that the surgeon did not blame the implants.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
BIOLOX DELTA HEAD 36 MM 12/14 M / +4
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9255905
Report Number1020279-2019-03826
Device Sequence Number3731225
Product Code LZO
UDI-Device Identifier03596010566966
UDI-Public03596010566966
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083762
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2022
Device Model Number76539166
Device Catalogue Number76539166
Device Lot Number12HT22012
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/21/2019
Supplement Date Received by Manufacturer04/22/2020
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;